Hail, El Paso
- When
- June 17, 1:00 PM MST to 1:05 PM MST
- Where
- El Paso County, 7 mi SE of Monument
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.017, -104.783
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 17, 12:46 PM MST, 14 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 146 PM MDT TUE JUN 17 2003 SHORT TERM DISCUSSION...(TONIGHT AND WEDNESDAY). ...LITTLE CHANGE IN THE SHORT TERM WEATHER PATTERN WITH SCT AFTERNOON AND EVENING TSRA CONTINUING... CURRENTLY...CONVECTION A LITTLE SLOW TO GET GOING THIS AFTERNOON... WITH GREATEST CONCENTRATION OF STORMS OVER PARK/TELLER COUNTIES. WONDERED IF SUBSIDENCE ON THE BACK SIDE OF CONVECTIVLY INDUCED VORT OVER NWRN KS WAS SUPPRESSING PLAINS STORMS SOMEWHAT...BUT APPEARS A FEW -TSRA STARTING TO DEVELOP ALONG THE SRN FRINGE OF THIS FEATURE IN ERN KIOWA COUNTY. CAPES SLIGHTLY LOWER THAN MONDAY...DUE TO COOLER MAX TEMPS AND WITH STEERING CURRENTS AGAIN VERY WEAK...LOCALLY HEAVY RAINFALL IS MORE OF A CONCERN THAN ANY SEVERE WX. TONIGHT...STILL EXPECT MOST THERMALLY DRIVEN CONVECTION TO DIE AFTER SUNSET...THOUGH WITH WEAK S/W TROUGH SLOWLY DROPPING SOUTH OUT OF WY WILL KEEP A SLIGHT CHANCE GOING AFTER MIDNIGHT. CURRENT GRIDS LOOKING OK...WITH FEW CHANGES NEEDED. WEDNESDAY...TSRA FOCUS MAY SHIFT SLIGHTLY SOUTH INTO SERN CO...AS ETA HINTS AT VERY WEAK SURFACE BOUNDARY SETTLING ALONG THE CO/NM BORDER BY AFTERNOON. ALSO...WEAK S/W TROUGH CURRENTLY OVER WY WILL MOVE INTO NERN CO BY MIDDAY...WHICH SHOULD HELP PRODUCE SOME BROAD/WEAK UVV ACROSS ERN ZONES. CURRENT POP/PRECIP GRIDS LOOK FINE...BUT NUDGED MAX TEMPS DOWN A DEGREE OR 2...WITH READINGS NEAR TO SLIGHTLY BELOW TODAYS NUMBERS. --PETERSEN LONG TERM DISCUSSION...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY). MAIN CONCERNS THIS PERIOD WILL REMAIN THUNDERSTORMS WITH HEAVY RAIN FOR WEDNESDAY NIGHT AND THURSDAY. CURRENT GRIDS REQUIRED LITTLE CHANGE. MADE MOST CHANGES FOR WED NITE AND THURSDAY. WITH POSSIBLE PRECIP AND MCS ON THE PLAINS WED NITE FED BY WEAK 850 MB FLOW...LEFT SCATTERED POPS PLAINS AND ISOLD MTNS FOR THE MORNING HOURS WED/THURS. FOR THURSDAY...LEFT ISOLATED ACTIVITY IN AM AND CONTINUED AFTERNOON/EVENING CHANCE PRECIP AGAIN FOR THURSDAY. CAPES RUNNING GENERALLY 1000 J/KG OR LESS AND WITH WEAK DYNAMICS AND UPPER FLOW EXPECT HEAVY RAIN FROM DEVELOPING STORMS TO BE BIGGEST ISSUE. WITHOUT CONTINUED UPPER SUPPORT OR SURFACE SURGES...WILL LET PRECIP CHANCES END OVERNIGHT THURS/FRI. COOLED HIGH TEMPS THURSDAY A FEW DEGREES...MAINLY ON PLAINS...CONSIDERING CLOUDS AND PRECIP POSSIBILITY. FRIDAY..SOUTHWEST FLOW BEGINS TO SETTLE IN ALOFT...BUT WITHOUT MUCH TIME TO SCOUR OUT MOISTURE BY MIDDAY FRIDAY...STILL EXPECT TO SEE SOME ISOLATED ACTIVITY. 700 MB TEMPS JUMP TO 14C...AND CAN LIKELY ADD A DEGREE OR TWO F FOR THE DOWNSLOPE COMPONENT. CURRENT GRIDS LOOK GOOD. SATURDAY AND SUNDAY LOOK DRY...AS UPPER TROF NOW EITHER FARTHER NORTH OR FLATTER DEPENDING ON THE MODEL. WAS TEMPTED TO TAKE OUT ISOLATED COVERAGE SATURDAY...BUT WILL WAIT ANOTHER RUN IN CASE SYSTEM SHIFTS FARTHER SOUTH AGAIN. FOR MONDAY AND TUESDAY...LEFT GRIDS DRY AND WARM...SINCE HOW FAR SURFACE FRONTS MAKE IT DOWN THE FRONT RANGE WILL DEPEND ON THE STRENGTH OF THE SOUTHWEST FLOW...AND ANY RESULTING SURFACE LOWS WHICH DEVELOP ON THE PLAINS...WHICH MAY KEEP THEM NORTH OF OUR AREA. KC .PUB...NONE.
COZ058>089-093>099-171500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ...ONE OR TWO THUNDERSTORMS MAY BE SEVERE ACROSS THE SOUTHEASTERN COLORADO MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING... ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED TO DEVELOP OVER THE HIGH TERRAIN LATE THIS MORNING...AND THEN MOVE INTO NEARBY VALLEYS AND THE INTERSTATE 25 CORRIDOR BY THE AFTERNOON AND EVENING HOURS. THUNDERSTORM OUTFLOW BOUNDARIES WILL LIKELY KEEP REGENERATING NEW THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY STRONG THUNDERSTORM WILL BE HAIL AROUND 3/4 INCH IN DIAMETER...LOCALLY HEAVY RAINFALL WITH POTENTIAL RATES OF 1/2 TO 1 INCH PER HOUR...AND WIND GUSTS OF 40 TO 50 MPH. COMMUNITIES IN THE MAIN SEVERE WEATHER THREAT ZONE WILL BE MONUMENT...COLORADO SPRINGS...CANON CITY...PUEBLO...WALSENBURG...AND TRINIDAD TO NAME A FEW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THERE WILL BE THE POTENTIAL FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO WEDNESDAY INTO SATURDAY WITH THE THE MOST WIDESPREAD ACTIVITY EXPECTED ON WEDNESDAY. LOCALLY HEAVY RAINFALL IS THE MAIN WEATHER CONCERN ON WEDNESDAY AND THURSDAY...ALTHOUGH A SEVERE STORM OR TWO MAY OCCUR BOTH DAYS. ALSO...ANY STRONGER THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... HAIL...AND CLOUD TO GROUND LIGHTNING. IT IS BECOMING INCREASING PROBABLE THAT BY NEXT SUNDAY AND MONDAY THE ATMOSPHERE WILL DRY OUT...THUS LEADING TO LITTLE OR NO THUNDERSTORM POTENTIAL DURING THIS TIME-FRAME AS WELL AS WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 12 PM TODAY...ESPECIALLY OVER THE MOUNTAINS AND THE I-25 CORRIDOR.
The Pueblo radar (KPUX), 81 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365300, 5365301, 5365302.